Florida, 2014Damaging Wind in Florida, June 15, 2014
June 15, 2014 · NWS MFL · 1 event in 1 county or zone
A moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 15, 2:06 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 15, 2:06 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT SUN JUN 15 2014
.DISCUSSION...
CURRENT CONVECTION IS CONFINED TO THE INTERIOR REGIONS OF THE
PENINSULA AND THE LAKE REGION BUT THE AFTERNOON PORTION OF THE
FORECAST REMAINS UNCHANGED WITH THE MOST COVERAGE STILL EXPECTED
TO BE IN THE WESTERN INTERIOR.
THE LATEST GUIDANCE INDICATES AN UPPER LEVEL TROUGH CURRENTLY OFF
THE CAROLINA COAST WILL SLOWLY RETROGRADE SOUTHWEST OVER THE NEXT
FEW DAYS AND IS FORECAST TO BE OVER THE SOUTH FLORIDA PENINSULA BY
MID-WEEK. THE GUIDANCE ALSO INDICATES THAT THERE WILL BE
SUFFICIENTLINGERING MOISTURE ACROSS THE REGION ON MONDAY TO HAVE
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WITH THE GREATEST
COVERAGE ONCE AGAIN ACROSS THE INTERIOR AND WESTERN REGIONS. BY
TUESDAY SOME DRIER AIR COULD APPROACH THE REGION ALTHOUGH GUIDANCE
SUGGESTS THAT THERE COULD BE SUFFICIENT MOISTURE WITH DIURNAL
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE INTERIOR
REGIONS ALTHOUGH THE COVERAGE COULD BE LESS. BY WEDNESDAY BOTH
THE GFS AND THE EURO MODELS INDICATE THAT THE AFOREMENTIONED UPPER
LEVEL TROUGH COULD BE IN THE EASTERN GULF AND BOTH MODELS ALSO
INDICATE THAT DEEPER TROPICAL MOISTURE COULD ENTER THE REGION. THE
SOURCE OF THE TROPICAL MOISTURE WILL LIKELY BE SOME WEAK TROPICAL
WAVES CURRENTLY IN THE EASTERN CARIBBEAN AND AS THEY CONTINUE TO
TRACK WESTWARD THE MOISTURE FROM THE NORTHERN PERIPHERY OF THE
WAVES COULD ENTER THE REGION. SO THE LATEST GUIDANCE PICKS UP ON
THE UPPER LEVEL TROUGH AND MOISTURE FEATURES WITH AN APPROPRIATE
INCREASE IN THE POP'S FOR MID WEEK INDICATED IN THE FORECAST.
&&
.MARINE...
THERE WAS A SLIGHT INCREASE IN THE WINDS FROM PREVIOUS GUIDANCE
WITH EASTERLY WINDS IN THE 10 TO 15 KNOT RANGE POSSIBLE TONIGHT
AND MONDAY BUT MAINLY CONFINED TO THE ATLANTIC WATERS TO THE EAST
OF MIAMI DADE COUNTY. OTHERWISE ATLANTIC SEAS FORECAST TO BE 3
FEET OR LESS AND GULF WATERS 2 FEET OR LESS THROUGH MID WEEK IF
NOT BEYOND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 88 74 88 / 20 30 20 20
FORT LAUDERDALE 78 89 75 88 / 20 20 20 20
MIAMI 76 89 76 88 / 20 30 20 20
NAPLES 74 91 74 89 / 20 40 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...57/DG
LONG TERM....60/BD
Hazardous weather outlook, Jun 15, 1:51 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT SUN JUN 15 2014
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160700-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
251 PM EDT SUN JUN 15 2014
...ISOLATED STRONG TO SEVERE THUNDERSTORMS INTERIOR AND WEST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER INTERIOR
AND GULF COAST REGIONS OF SOUTH FLORIDA AND CONTINUE INTO THE
EARLY EVENING. DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL BE THE
PRIMARY THREAT, ALONG WITH A FEW STRONG OR SEVERE THUNDERSTORMS.
WIND: WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS
THIS AFTERNOON OVER THE INTERIOR AND GULF COAST.
HAIL: UP TO QUARTER SIZE IN THE STRONGEST STORMS THIS AFTERNOON
OVER THE INTERIOR AND GULF COAST.
FLOODING: MINOR PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE
AREAS IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY
OVER INTERIOR AND GULF COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 15, 2:35 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT SUN JUN 15 2014
FLZ063-066-152000-
HENDRY FL-GLADES FL-
335 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTHWESTERN
GLADES...
* UNTIL 400 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ORTONA...OR 9 MILES EAST OF LABELLE. THIS
STORM WAS DRIFTING WEST. ADDITIONAL STRONG THUNDERSTORMS WERE
DEVELOPING TO THE SOUTHEAST OVER HENDRY COUNTY.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
LABELLE...MONTURA...MUSE...ORTONA...PORT LA BELLE AND DEVILS
GARDEN.
LAT...LON 2689 8156 2692 8130 2661 8097 2645 8117
2676 8145 2676 8157
TIME...MOT...LOC 1934Z 118DEG 1KT 2678 8129
GREGORIASpecial weather statement, Jun 15, 2:37 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT SUN JUN 15 2014
FLZ067-152000-
INLAND PALM BEACH COUNTY FL-
337 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL INLAND PALM BEACH
COUNTY ...
* UNTIL 400 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF CANAL POINT. THIS STORM
WAS DRIFTING WEST.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2693 8040 2680 8050 2687 8063 2690 8062
2693 8062 2696 8061 2696 8043
TIME...MOT...LOC 1937Z 118DEG 1KT 2692 8053
GREGORIASpecial weather statement, Jun 15, 2:56 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT SUN JUN 15 2014
FLZ063-066-152045-
HENDRY FL-GLADES FL-
356 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES...
* UNTIL 445 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ORTONA...OR 7 MILES NORTHEAST OF
LABELLE...MOVING NORTHWEST AT 5 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO AROUND 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
PALMDALE...MUSE...ORTONA...AND SURROUNDING LOCALES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2688 8118 2674 8130 2677 8157 2679 8157
2700 8143
TIME...MOT...LOC 1955Z 121DEG 6KT 2681 8133
GREGORIASpecial weather statement, Jun 15, 3:10 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT SUN JUN 15 2014
FLZ066-070-152045-
INLAND COLLIER COUNTY FL-HENDRY FL-
410 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND COLLIER
COUNTY AND WEST CENTRAL HENDRY...
* UNTIL 445 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FELDA...OR 8 MILES NORTHWEST OF IMMOKALEE.
THIS STORM WAS DRIFTING SOUTHWEST.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2642 8156 2664 8157 2666 8155 2652 8138
2637 8149 2642 8165
TIME...MOT...LOC 2009Z 039DEG 2KT 2653 8151
GREGORIASpecial weather statement, Jun 15, 3:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN JUN 15 2014
FLZ070-152100-
INLAND COLLIER COUNTY FL-
417 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER
COUNTY ...
* UNTIL 500 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER GOLDEN GATE ESTATES. THIS STORM WAS NEARLY
STATIONARY.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
GOLDEN GATE ESTATES...GOLDEN GATE...ORANGETREE...WEST TOLL GATE ON
ALLIGATOR ALLEY AND VINEYARDS.
LAT...LON 2632 8171 2632 8166 2641 8166 2630 8146
2611 8160 2620 8173
TIME...MOT...LOC 2016Z 196DEG 3KT 2622 8165
GREGORIASpecial weather statement, Jun 15, 3:31 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT SUN JUN 15 2014
FLZ069-070-152115-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
431 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER
COUNTY AND CENTRAL COASTAL COLLIER COUNTY...
* UNTIL 515 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...OR 12 MILES NORTHEAST
OF MARCO ISLAND...MOVING NORTHEAST AT 5 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2597 8152 2601 8162 2615 8164 2615 8137
TIME...MOT...LOC 2030Z 208DEG 6KT 2604 8156
GREGORIA
Thunderstorm Wind, Collier
- When
- June 15, 3:35 PM EST
- Where
- Collier County, 8.94 mi NE of Golden Gate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 26.278, -81.590
Law Enforcement reported a trailer was blown over along with powerlines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, June 15, 20141 death · $82,000 · 1 event
- Flooding in Iowa, June 15 to 21, 2014$4.0 million · 2 events
- Flooding in South Dakota, June 15 to 26, 2014$3.0 million · 3 events
- Flooding in Iowa, June 15 to 26, 2014$2.5 million · 4 events
- Wildfire in New Mexico, June 15 to 30, 2014$500,000 · 1 event
- Flood in Iowa, June 15 to 19, 2014$500,000 · 1 event
- Hail and Lightning Strike in Florida, June 15, 2014$400,000 · 1.75 in hail · 4 events
- Flood in Minnesota, June 15 to 20, 2014$200,000 · 1 event
- Dust Storm in California, June 15, 2014$60,000 · 1 event
- Flooding and Heavy Rain in Montana, June 15 to 19, 201415 events
- Hail in Texas, June 15, 2014$15,000 · 1.75 in hail · 3 events
- Lightning Strike in North Carolina, June 15, 20141 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524190.